MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE/IMMULITE 1000 OM-MA

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE/IMMULITE 1000 OM-MA
Model Number IMMULITE/IMMULITE 1000 OM-MA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics has confirmed that biotin interferes with the ca-125 (om-ma) assay on the immulite/immulite 1000 platform.At biotin concentrations of >2 ng/ml a positive bias that exceeds 10% has been observed on immulite/immulite platforms.This issue affects previously manufactured, in-date, and future lots.The immulite platform instructions for use (ifu's) currently do not have biotin listed as a potential interferent.An urgent field safety notice (ufsn) imc 18-02.A.Ous was sent out to ous customers and an urgent medical device recall (umdr) imc18-02.A.Us was sent to us customers on december 13, 2017.The ufsn and umdr informs the customers of biotin interference on all affected immulite assays.Siemens will update all ifu's with the appropriate biotin information.
 
Event or Problem Description
Siemens technical operations internal investigation has identified that discordant falsely high results were obtained on two investigational samples on an immulite/ immulite 1000 instrument when using the om-ma (ca 125) assay.Two investigational samples were spiked with biotin at multiple concentrations, and run for investigational purposes on an immulite/ immulite 1000 instrument.The results of the two samples spiked with 75 ng/ml of biotin were falsely high with a bias of +45% and +38% respectively compared to results of the two samples without biotin.There were no patient samples impacted as this was for investigational purposes only.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00644 was filed on december 14, 2017.Corrected information (12/18/2017): based on input from the (b)(4) recall coordinator on 12/18/2017 this recall was re-submitted to the (b)(4) office (oradevices1recalls@fda.Hhs.Gov).The crr reporting number indicated 9 is incorrect and was changed to 2432235-12/19/2017-004-c.In addition it was indicated that an "urgent medical device recall (umdr) was sent to us customers.This is incorrect as an "urgent medical device correction (umdc)" was sent to us customers on december 13, 2017.

Brand Name
IMMULITE/IMMULITE 1000 OM-MA
Common Device Name
IMMULITE/IMMULITE 1000 OM-MA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd LL55 4EL
UK  LL55 4EL
MDR Report Key7118352
Report Number2432235-2017-00644
Device Sequence Number16368862
Product Code LTK
UDI-Device Identifier00630414961088
UDI-Public00630414961088
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K981297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIMMULITE/IMMULITE 1000 OM-MA
Device Catalogue NumberL2KOP
Device Lot Number290
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-12/19/2017-004-C
Patient Sequence Number1